Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 24, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 27, 2011, 3:37 AM MDT. It took effect at May 27, 2011, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 3:37 AM MDT (09:37 UTC)
- In effect from
- May 27, 2011, 11:00 AM MDT
- Expired
- May 27, 2011, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
540 WWUS75 KPIH 280222 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 822 PM MDT FRI MAY 27 2011 IDZ020-021-280330- /O.EXP.KPIH.WI.Y.0024.000000T0000Z-110528T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 822 PM MDT FRI MAY 27 2011 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED THIS EVENING. THUS...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 27, 3:35 AM MDT, 2 minutes earlier.
Area forecast discussion, May 27, 3:35 AM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 335 AM MDT FRI MAY 27 2011 .SHORT TERM...TODAY THROUGH SUN NIGHT. ONE TROUGH EXITS AND ANOTHER SHORTWAVE ARRIVES THIS AFTERNOON. TEMPERATURES STAY COOL AND SO ONCE AGAIN MOUNTAIN RAIN AND SNOW ARE EXPECTED. THE FEATURE WILL ALSO BRING STRONG WIND TO THE SNAKE RIVER PLAIN...BASED ON 140-PLUS JET MAX...700MB AND 500MB WINDS...AND MODERATE COLD AIR ADVECTION. SO WILL BE ISSUING A WIND ADVISORY FOR THIS AREA. STRONGEST WIND EXPECTED IN THE UPPER SNAKE RIVER PLAIN. SNOW FALL AMOUNTS APPEAR TO BE LIGHT...BUT THE RAIN ON SNOW COULD CREATE A SURGE INTO AREA CREEKS AND THE MAIN STEM RIVERS. THE TROUGH SHOULD BE THROUGH THE AREA LATE TONIGHT AND SOMETHING OF A BREAK DEVELOPS ON SAT. THE ZONAL FLOW KEEPS PRECIPITATION THREAT IN THE WYOMING BORDER REGION AND ON THE WESTERN SLOPES IN THE CENTRAL IDAHO MOUNTAINS. THE NEXT UPSTREAM SHORTWAVE ARRIVES SUN AFTERNOON/EVENING AND CONTINUES INTO THE EXTENDED PERIOD. BOTH THE GFS AND NAM INDICATE VERY SIMILAR TIMING...BUT DIVERGE GREATLY ON THE AMOUNT OF PRECIPITATION AND CLOUD COVER. EVEN TEMPERATURES TODAY FOR LOWER ELEVATIONS ARE IN SHARP DISAGREEMENT. NAM NUMBERS HAVE BEEN MORE CONSISTENT AND HAVE KEPT THEM MORE IN LINE WITH THE COLDER GFS. ANOTHER FORECAST PROBLEM IS TEMPERATURES TONIGHT. NAM CONTINUES ITS COLDER SCENARIO AND THE POTENTIAL IS THERE FOR A FREEZE WARNING WITH TEMPERATURES NEARING THE FREEZING MARK. A FROST ADVISORY WAS ALSO CONTEMPLATED WITH TEMPERATURES IN THE THIRTIES FOR THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY TONIGHT. HOWEVER...THE WIND IS EXPECTED TO STAY ELEVATED TONIGHT. THIS IS KEEPING THE DEWPOINT VERY LOW AND SO FROST WOULD BE VERY HARD TO GET. MAY PUT OUT A SPECIAL WEATHER STATEMENT THAT SHELTERED AREAS MAY SEE SUB-FREEZING TEMPERATURES. MESSICK .LONG TERM...MON THROUGH THU NIGHT. THE SUN NIGHT/MON STORM WRAPS UP EARLY MON EVENING. A STRONGER UPPER LEVEL VORTEX DEVELOPS OFF THE OREGON-CALIFORNIA COAST AND AMPLIFIES THE RIDGE PATTERN OVER THE WESTERN STATES. THUS TUE AND WED ARE TRENDING DRIER WITH WARMER AFTERNOON HIGHS. THE GFS HAS A WEAKER RIDGE AND THUS IS A COOLER AND WETTER SCENARIO WITH THE UPPER LEVEL RIDGE BREAKING DOWN DURING THE LAST 12 HOURS OF THE FORECAST. SINCE THIS WETTER PATTERN HAS BEEN CHARACTERISTIC OF THE ENTIRE SPRING...HAVE LEANED TOWARDS THE GFS SOLUTION. MESSICK && .FIRE WEATHER...FAST WESTERLY FLOW OFF THE PACIFIC CONTINUES TODAY. SATELLITE IMAGERY THIS MORNING SHOWS A DISTURBANCE CROSSING OREGON THAT WILL BRING SCATTERED SHOWERS THROUGH SOUTHEAST IDAHO THIS AFTERNOON. SNOW LEVEL RISES TO ABOUT 6000 FEET IN THE CENTRAL MOUNTAINS AND 7000 FEET IN THE SOUTHERN SAWTOOTH FOREST. SUPPORT FOR THUNDERSTORMS CONTINUE TO BE MINIMAL BUT WITH STEEP TEMPERATURE LAPSE RATES AN ISOLATED CELL COULD DEVELOP ON THE WEST SIDE NEAR STANLEY AND IN THE CARIBOU-TARGHEE FOREST THIS AFTERNOON. ANOTHER BREEZY DAY FOR THE SNAKE PLAIN FROM AMERICAN FALLS TO DUBOIS. A VERY WET LOW PRESSURE SYSTEM TRACKS ALONG THE SOUTHERN IDAHO BORDER THIS WEEKEND. SCATTERED TO NUMEROUS SHOWERS ARE FAVORED FROM SATURDAY EVENING INTO MID DAY MONDAY WITH .5 TO 1 INCH PRECIPITATION IN THE MOUNTAINS...AND .2 TO .4 IN THE LOWER VALLEYS. SATURDAY NIGHT AND SUNDAY SNOW LEVELS MAY BE 5000 TO 5500 FEET. RS && .AVIATION...WITH AN UPPER LEVEL JET NEAR THE SOUTHERN IDAHO BORDER AND TRAILING SURFACE TROUGH FROM NORTH DAKOTA BACK TO THE IDAHO SNAKE PLAIN...SHOULD BE VERY BREEZY AT KBYI...KPIH AND KIDA. DISTURBANCE APPROACHING FROM OREGON WILL BRING SCATTERED SHOWERS TO THE MOUNTAINS BEGINNING EARLY THIS MORNING...KPIH AND KIDA 19-06Z. MVFR CEILINGS ASSOCIATED WITH SHOWERS. SNOW LEVELS RISE TO NEAR 6500 FEET IN THE UPPER AND LOWER SNAKE PLAIN THIS AFTERNOON. LAPSE RATES ARE STEEP ENOUGH TO KEEP MENTION OF AN ISOLATED THUNDERSTORM THREAT THIS AFTERNOON...MAINLY CENTRAL MOUNTAINS NORTH OF KSUN AND ALONG THE WYOMING BORDER. SHOWERS BECOME LESS ACTIVE OVERNIGHT BUT A RATHER WET LOW PRESSURE SYSTEM ARRIVES SATURDAY AFTERNOON AND EVENING WITH SNOW LEVELS DIPPING TO 5000-5500 FEET. RS && .HYDROLOGY...HENRYS FORK AT ST ANTHONY HAS RECEDED MORE THAN PREVIOUS THINKING...LIKELY DUE TO COLDER TEMPERATURES SLOWING THE MELT...AND IS LIKELY TO STAY UNDER FLOOD STAGE FOR AN EXTENDED PERIOD. THUS...IT HAS BEEN REMOVED FROM THE FLOOD STATEMENT. SMALL STREAM FLOODING REMAINS A PROBLEM WITH YET ANOTHER TROUGH MOVING THROUGH THIS AFTERNOON AND TONIGHT. ANOTHER COLD STORM THAT WILL BRING BOTH SNOW AND RAIN TO THE FORECAST AREA. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING IDZ020-021. &&
Hazardous weather outlook, May 26, 4:21 AM MDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 421 AM MDT THU MAY 26 2011 IDZ017>025-031-032-271030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 421 AM MDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA. CHECK THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. FLOOD WARNINGS ARE ALSO IN EFFECT FOR LARGE AREAS OF EASTERN IDAHO. CHECK THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF STORMS WILL MOVE THROUGH CENTRAL AND EASTERN IDAHO DURING THE MEMORIAL DAY WEEKEND...INCLUDING A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. EXPECT PERIODS OF VERY WINDY CONDITIONS. ANOTHER STORM IS EXPECTED SUNDAY AFTERNOON INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.